Steroids and allergies

cheerful1_gwApril 24, 2009

I was diagnosed with seasonal allergies (never had them before). I was given 6 days of methylprednisolone (a steroid) to reduce the inflammation and relieve my cough. I think I'd rather have the allergies.

I haven't been able to sleep the last few days, and I get palpitations that seem to reach down to my shoes!

Has anyone come across a situation like this?

Thank you for reporting this comment. Undo
pris

Not a a normal reaction. Call your doctor and explain what is happening. Be sure and follow directions as suddenly stopping steroids is not recommended. Is this a six day regimen starting with a large dose and reducing daily til all pills are gone? That's what they usually prescribe for allergies.

It could be that the initial high dose caused the reaction you had and will improve from here as the dose gets smaller each day, but, let your doctor decide what you should do.

    Bookmark   April 24, 2009 at 9:59PM
Thank you for reporting this comment. Undo
trancegemini_wa

cheerful I seem to have a similar reaction to OTC allergy meds, they make me feel so wired up and my heart feels like it's beating too fast. My doctor prescribed a steroid spray to be used daily for a while but I decided against it. Ive been using a herbal allergy pill as needed and that's all I take now, no side effects or uncomfortable weird feelings from it. I started using it because I also felt like the meds were worse than the allergies!

    Bookmark   April 29, 2009 at 5:39PM
Sign Up to comment
More Discussions
Right side chest pain only at night when sleeping
Hi Everyone, I've done some research, and have found...
SconsinKid
"Medicare Demystified"
A few minutes ago I saw a post from about six weeks...
Lindsey_CA
Chronic tonsillitis after mono?
Hi everyone, My almost 20 year old daughter had mono...
catherinet
Relentless Night Cough/Post Nasal Drip
Hello, I am desperately seeking information/advice...
wowibrug
Anyone have a hiatal hernia, need advice?
I have constant pain in my diaphram and I read on a...
love2sew
© 2015 Houzz Inc. Houzz® The new way to design your home™